MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08801
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Concomitant products= mpis, wires, catheters, pta, angiodynamics atherectomy.Pma/510(k) number = k171948.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of a procedure involving an angiogram, angioplasty, and atherectomy of the right leg, a roadrunner extra-support bare mandril wire guide unraveled upon removal of the device.The wire was removed in it's entirety.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
D10: concomitant devices: sheath, rim, and another wire guide, mdt hawk, as well as an unknown angioplasty device.Description of event: as reported, at the end of a procedure involving an angiogram, angioplasty, and atherectomy of the right leg, a roadrunner extra-support bare mandril wire guide unraveled upon removal of the device.Access was gained through the left common femoral artery.The wire was removed in it's entirety.The anatomy was noted as being calcified.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant did return the complaint device to cook for investigation.From the device analysis: one wire was received.Solder breakage resulted in coil elongation.No other damage was noted.At this time, cook concluded that the device was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded patient anatomy possibly contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 18feb2021: access was gained through the left common femoral artery.The anatomy was noted as being calcified.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11196176
Report Number1820334-2021-00121
Device Sequence Number16914406
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)251020(10)13435501
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberG08801
Device Catalogue NumberRSTF-14-300
Device Lot Number13435501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/18/2021
05/05/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/08/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1